Alert archive / Illinois / Frost Advisories in 2012

Frost Advisory 3, NWS Paducah, KY

October 8, 20124 states

NWS Paducah, KY issued this frost advisory at Oct 8, 2012, 2:43 AM CDT for 4 states. It took effect at Oct 8, 2012, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2012, 2:43 AM CDT (07:43 UTC)
In effect from
Oct 8, 2012, 4:00 AM CDT
Expired
Oct 8, 2012, 8:00 AM CDT
In force
4 hr
Issued by
NWS Paducah, KY
All 32 counties

Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Perry County, IL, Pope County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Daviess County, KY, Henderson County, KY, McLean County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Cape Girardeau County, MO, Carter County, MO, Perry County, MO, Wayne County, MO

The radar

The Evansville,IN radar (KVWX), 82 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.7 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1934 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

430 
WWUS73 KPAH 080743
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
243 AM CDT MON OCT 8 2012

ILZ075>078-080>091-INZ081-082-085>088-KYZ014-015-018>020-MOZ076-
086-087-100-107-081300-
/O.CAN.KPAH.FR.Y.0002.000000T0000Z-121008T1300Z/
/O.NEW.KPAH.FR.Y.0003.121008T0900Z-121008T1300Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-UNION KY-
WEBSTER-HENDERSON-DAVIESS-MCLEAN-PERRY MO-BOLLINGER-
CAPE GIRARDEAU-WAYNE MO-CARTER-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...FORT BRANCH...
PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...
MORGANFIELD...DIXON...HENDERSON...OWENSBORO...CALHOUN...
PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU...PIEDMONT...VAN BUREN
243 AM CDT MON OCT 8 2012

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT THIS 
MORNING...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FROST
ADVISORY...WHICH IS NOW IN EFFECT FROM 4 AM TO 8 AM CDT THIS 
MORNING...FOR PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND NORTHWEST KENTUCKY.

* EVENT...AREAS OF FROST WILL BE POSSIBLE EARLY THIS MORNING.

* IMPACTS...THE FROST COULD KILL SENSITIVE OUTDOOR PLANTS AND
  OTHER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ILZ092>094-KYZ003>005-007-010-011-013-016-021-MOZ108>112-080845-
/O.CAN.KPAH.FR.Y.0002.000000T0000Z-121008T1300Z/
ALEXANDER-PULASKI-MASSAC-CARLISLE-BALLARD-MCCRACKEN-LIVINGSTON-
CRITTENDEN-LYON-CALDWELL-HOPKINS-MUHLENBERG-RIPLEY-BUTLER-
STODDARD-SCOTT-MISSISSIPPI-
INCLUDING THE CITIES OF...CAIRO...MOUND CITY...METROPOLIS...
BARDWELL...WICKLIFFE...PADUCAH...SMITHLAND...MARION...EDDYVILLE...
PRINCETON...MADISONVILLE...GREENVILLE...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON
243 AM CDT MON OCT 8 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELLED THE FROST
ADVISORY FOR PORTIONS OF SOUTHEAST MISSOURI...THE SOUTHERN TIP
OF ILLINOIS AND WESTERN KENTUCKY.

PERSISTENT CLOUD COVER AND LOW TEMPERATURES IN THE UPPER 30S TO
LOWER 40S WILL LIKELY PREVENT FROST FORMATION MOST AREAS.

$$
2 follow-up statements
299 
WWUS73 KPAH 081205
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
705 AM CDT MON OCT 8 2012

INZ081-082-086>088-KYZ014-015-018>020-081315-
/O.CAN.KPAH.FR.Y.0003.000000T0000Z-121008T1300Z/
GIBSON-PIKE-VANDERBURGH-WARRICK-SPENCER-UNION KY-WEBSTER-
HENDERSON-DAVIESS-MCLEAN-
INCLUDING THE CITIES OF...FORT BRANCH...PETERSBURG...EVANSVILLE...
BOONVILLE...ROCKPORT...MORGANFIELD...DIXON...HENDERSON...
OWENSBORO...CALHOUN
705 AM CDT MON OCT 8 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELLED THE FROST
ADVISORY. 

CLOUDS KEPT TEMPERATURES IN THE UPPER 30S TO LOWER 40S.

$$

ILZ075>078-080>091-INZ085-MOZ076-086-087-100-107-081315-
/O.CON.KPAH.FR.Y.0003.000000T0000Z-121008T1300Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-POSEY-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...POSEYVILLE...
PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU...PIEDMONT...VAN BUREN
705 AM CDT MON OCT 8 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* EVENT...AREAS OF FROST POSSIBLE. TEMPERATURES EARLY THIS MORNING
  HAVE FALLEN INTO MID 30S MOST LOCATIONS.

* IMPACTS...THE FROST COULD KILL SENSITIVE OUTDOOR PLANTS AND 
  OTHER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
218 
WWUS73 KPAH 081230
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
730 AM CDT MON OCT 8 2012

ILZ075>078-080>091-INZ085-MOZ076-086-087-100-107-081330-
/O.CON.KPAH.FR.Y.0003.000000T0000Z-121008T1300Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-POSEY-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...POSEYVILLE...
PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU...PIEDMONT...VAN BUREN
730 AM CDT MON OCT 8 2012

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this frost advisory went out at Oct 7, 6:06 PM CDT, 8 hours 37 minutes earlier.

Area forecast discussion, Oct 7, 6:06 PM CDT, 8 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
606 PM CDT SUN OCT 7 2012

.UPDATE...
ISSUED AT 603 PM CDT SUN OCT 7 2012

UPDATED AVIATION SECTION FOR 00Z TAF ISSUANCE.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 149 PM CDT SUN OCT 7 2012

AFTER ANOTHER SUNNY BUT CHILLY FALL DAY TODAY...SFC HIGH PRESSURE
SHOULD MOVE IN DIRECTLY OVERHEAD OVERNIGHT. WITH SFC DEW POINTS
RUNNING IN THE UPPER 20S TO LOWER 30S...IT STILL APPEARS AS THOUGH
AT LEAST AREAS OF FROST WILL OCCUR OVER MUCH OF THE FORECAST AREA.
MAIN QUESTION LIES DOWN NEAR THE AR/TN BORDERS...WHERE HIGH CLOUDS
WILL BE VERY CLOSE. THIS WOULD INHIBIT THE FROST FORMATION TO AT
LEAST SOME EXTENT. FOR NOW...WILL ADD ONE ROW OF COUNTIES TO THE
FROST ADVISORY IN WRN KY...GENERALLY WHERE FORECAST LOW TEMPS ARE
AT OR BELOW 36 DEGREES. WENT WITH WIDESPREAD FROST WHERE FORECAST
LOWS ARE 34 OR LESS. A FEW OF THE NORMALLY COLDER LOCATIONS IN
THE W/NW...SUCH AS THE OZARK FOOTHILLS...MAY EVEN EXPERIENCE A
LIGHT FREEZE FOR A FEW HOURS AROUND DAWN.

THEREAFTER...WARMING TREND BEGINS AS THE SFC HIGH SHIFTS QUICKLY
EAST...AND WE GET INTO SLY LOW LVL FLOW. SHOULD GET BACK INTO THE
60S MON AFTERNOON....THEN NEAR 70 TUE PM. SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS WILL RE ENTER THE FORECAST TUESDAY NIGHT AS
ANOTHER COLD FRONT MOVES THROUGH FROM NW TO SE. LOW LVL MOISTURE
WILL BE DECENT AHEAD OF THE FRONT...BUT NOT A GREAT DEAL OF
MID/UPPER SUPPORT AS BROAD CYCLONIC DEVELOPS OVER THE MS AND OH
VALLEYS. NOT EXPECTING A SIGNIFICANT EVENT AT THIS TIME.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 305 PM CDT SUN OCT 7 2012

THE ECMWF ENSEMBLE MEAN FIELDS WERE A LITTLE MORE PROGRESSIVE WITH A
SWRN CONUS LOW THAN THE GFS ENSEMBLE MEAN FIELDS. THE OPERATIONAL
00Z ECMWF ENDED UP FASTER AND SOMEWHAT FURTHER NORTH WITH THIS
FEATURE THAN THE OPERATIONAL 00Z GFS. HOWEVER...THE 12Z GFS SEEMED
TO SPEED UP TO MATCH THE ECMWF...AND THIS WAS CONFIRMED BY THE 12Z
ECMWF RUN.

THE EXTENDED FORECAST PERIOD FOR THE PAH FORECAST AREA WILL BEGIN
WITH DRY CONDITIONS UNDER A DOME OF HIGH SFC PRESSURE AND SLIGHTLY
CYCLONIC FLOW ALOFT. THE HIGH PRESSURE IS SHOWN TO MOVE OFF TO THE
EAST QUICKLY. THU NIGHT...AS ANOTHER SURGE OF DRY CANADIAN AIR MOVES
TOWARD THE PAH FORECAST AREA...MOISTURE POOLING WILL COMBINE WITH A
COLD FRONT AND UPPER DYMAMICS TO PRODUCE A CHANCE OF TSTMS WITH
DECENT RAIN AMOUNTS ESPECIALLY IN THE SRN HALF WHERE THE BOUNDARY IS
EXPECTED TO BE.

FRI...IN ADVANCE OF RIDGING ALOFT AHEAD OF THE EJECTING SWRN CONUS
LOW...THE COLD FRONT IS EXPECTED TO STALL OVER OUR AREA...THEN BEGIN
TO MOVE NE AS A WARM FRONT. THIS SFC FEATURE SHOULD PROVIDE ENOUGH
INSTABILITY/LIFT TO OVERCOME THE STABILIZING RIDGING ALOFT FOR
PERHAPS SOME ISOLD TSTMS FRI NIGHT AND SAT...THE HIGHEST CHANCES OF
LIGHTNING MOVING FARTHER NE WITH TIME. SAT NIGHT/EARLY SUNDAY...RAIN
CHANCES WILL RAMP UP AGAIN WITH THE APPROACH/PASSAGE OF A COLD FRONT
TRAILING FROM THE NOW OPENING LOW/TROF MOVING RAPIDLY ACROSS THE
GREAT LAKES.

SAT/SAT NIGHT SHOULD BE ABOUT TEN DEGREES WARMER THAN THE PREVIOUS
DAY IN THE WARM SECTOR...FOLLOWED BY A MODEST COOL DOWN IN THE
NON-CANADIAN POST-FRONTAL AIR MASS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 603 PM CDT SUN OCT 7 2012

WINDS ALREADY HAVE GONE CALM AT KPAH/KCGI...SHOULD ALSO AT
KEVV/KOWB IN NEXT 1-2 HOURS. SCT-BKN MID-HIGH COVER TONIGHT WILL
CLEAR OUT WITH UPPER TROF PASSAGE LATE TONIGHT-EARLY TMRW. LIGHT
SLYS WILL DEVELOP TMRW AS SURFACE HIGH SHIFTS EAST OF FA.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FROST ADVISORY FROM 2 AM TO 8 AM CDT MONDAY FOR ILZ075>078-
     080>094.

MO...FROST ADVISORY FROM 2 AM TO 8 AM CDT MONDAY FOR MOZ076-086-087-
     100-107>112.

IN...FROST ADVISORY FROM 2 AM TO 8 AM CDT MONDAY FOR INZ081-082-
     085>088.

KY...FROST ADVISORY FROM 2 AM TO 8 AM CDT MONDAY FOR KYZ003>005-007-
     010-011-013>016-018>021.

&&
Hazardous weather outlook, Oct 7, 3:58 PM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
358 PM CDT SUN OCT 7 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
358 PM CDT SUN OCT 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWESTERN INDIANA...WESTERN KENTUCKY AND SOUTHEASTERN
MISSOURI.

.DAY ONE...TONIGHT

A FROST ADVISORY IS IN EFFECT FOR MUCH OF THE QUAD STATE REGION
TONIGHT. THE ADVISORY IS GENERALLY NORTH OF A LINE THAT EXTENDS FROM
JUST SOUTH OF GREENVILLE KENTUCKY TO NEAR NEW MADRID MISSOURI. AREAS
OF FROST OR EVEN WIDESPREAD FROST CAN BE EXPECTED IN THOSE LOCATIONS.
SOUTH OF THAT LINE...PATCHY FROST WILL STILL BE POSSIBLE.

PLEASE SEE THE ADVISORY PRODUCT FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST THURSDAY THROUGH
FRIDAY NEAR A COLD FRONT THAT WILL STALL IN THE SOUTHERN PART OF
THE REGION. THE FRONT WILL MOVE NORTHEASTWARD AS A WARM FRONT FRIDAY
NIGHT AND SATURDAY...BRINGING ISOLATED THUNDERSTORM ACTIVITY WITH
IT. ANOTHER COLD FRONT IS EXPECTED TO MOVE THOUGH SATURDAY NIGHT AND
SUNDAY...INCREASING THE CHANCES OF THUNDERSTORMS. SEVERE WEATHER
CANNOT BE RULED OUT WITH THIS MORE VIGOROUS FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Frost Advisories in Illinois, 2012Frost Advisories in Indiana, 2012Frost Advisories in Missouri, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.